The IMA Volumes in Mathematics and its Applications

Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods, and Theory

Editors: Bies, D., Blower, S., Driessche, P. van d., Kirschner, D., Yakubu, A.-A. (Eds.)

Buy this book

eBook $189.00
price for USA (gross)
  • ISBN 978-1-4613-0065-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $299.00
price for USA
  • ISBN 978-0-387-95355-7
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $249.00
price for USA
  • ISBN 978-1-4612-6550-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

This IMA Volume in Mathematics and its Applications MATHEMATICAL APPROACHES FOR EMERGING AND REEMERGING INFECTIOUS DISEASES: MODELS, AND THEORY METHODS is based on the proceedings of a successful one week workshop. The pro­ ceedings of the two-day tutorial which preceded the workshop "Introduction to Epidemiology and Immunology" appears as IMA Volume 125: Math­ ematical Approaches for Emerging and Reemerging Infectious Diseases: An Introduction. The tutorial and the workshop are integral parts of the September 1998 to June 1999 IMA program on "MATHEMATICS IN BI­ OLOGY. " I would like to thank Carlos Castillo-Chavez (Director of the Math­ ematical and Theoretical Biology Institute and a member of the Depart­ ments of Biometrics, Statistics and Theoretical and Applied Mechanics, Cornell University), Sally M. Blower (Biomathematics, UCLA School of Medicine), Pauline van den Driessche (Mathematics and Statistics, Uni­ versity of Victoria), and Denise Kirschner (Microbiology and Immunology, University of Michigan Medical School) for their superb roles as organizers of the meetings and editors of the proceedings. Carlos Castillo-Chavez, es­ pecially, made a major contribution by spearheading the editing process. I am also grateful to Kenneth L. Cooke (Mathematics, Pomona College), for being one of the workshop organizers and to Abdul-Aziz Yakubu (Mathe­ matics, Howard University) for serving as co-editor of the proceedings. I thank Simon A. Levin (Ecology and Evolutionary Biology, Princeton Uni­ versity) for providing an introduction.

Reviews

From the reviews:

"This two-volume set is based on a week-long workshop sponsored by the Institute of Mathematics and its Applications (the IMA) and held at the University of Minnesota in May 1999. … There is a lot of valuable work in this two-volume set which could meet the intended aim of introducing people to research-level mathematical epidemiology." (Geoff Aldis, UK Nonlinear News, November 2002)


Table of contents (19 chapters)

  • New Directions in the Mathematics of Infectious Disease

    Levin, Simon A.

    Pages 1-5

  • Fred Brauer: The Man and His Mathematics

    Kribs-Zaleta, Christopher M.

    Pages 7-20

  • Kenneth L. Cooke: Researcher, Educator Par Excellence

    Driessche, P.

    Pages 21-30

  • Maximal Prevalence and the Basic Reproduction Number in Simple Epidemics

    Esteva, L. (et al.)

    Pages 31-44

  • The Transition Through Stages with Arbitrary Length Distributions, and Applications in Epidemics

    Thieme, Horst R.

    Pages 45-84

Buy this book

eBook $189.00
price for USA (gross)
  • ISBN 978-1-4613-0065-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $299.00
price for USA
  • ISBN 978-0-387-95355-7
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $249.00
price for USA
  • ISBN 978-1-4612-6550-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods, and Theory
Editors
  • Dawn Bies
  • Sally Blower
  • Pauline van den Driessche
  • Denise Kirschner
  • Abdul-Aziz Yakubu
Series Title
The IMA Volumes in Mathematics and its Applications
Series Volume
126
Copyright
2002
Publisher
Springer-Verlag New York
Copyright Holder
Springer Science+Business Media New York
eBook ISBN
978-1-4613-0065-6
DOI
10.1007/978-1-4613-0065-6
Hardcover ISBN
978-0-387-95355-7
Softcover ISBN
978-1-4612-6550-4
Series ISSN
0940-6573
Edition Number
1
Number of Pages
X, 377
Topics